New here - Victoza

bnrowley
By bnrowley Latest Reply 2013-08-12 11:40:29 -0500
Started 2010-09-06 21:16:02 -0500

I'm new here. I was diagnosed with type 2 just over a year ago. I am currently taking 750 mg of Metformin XR, 40 mg of Simvastatin (for high cholesterol). My dr. just put me on Victoza. I started at the .6 on Saturday. Last night I started vomiting and having diarrhea. It is gone now, but not sure if it could be the med. or if I just happened to get the stomach bug my 2 kids have had. I have only taken 2 doses of the Victoza so far. I decided not to take it tonight b/c I have been so sick to my stomach. Any advice?

Thanks,
Brandi


11 replies

silvie mae
silvie mae 2013-08-12 11:40:29 -0500 Report

Welcome to diabetic connect. I'm fairly new here too. This is a great place for advice and support. It sounds like you are getting good advice already. Hope you start feeling better.

angelwil
angelwil 2011-09-14 12:08:15 -0500 Report

Hello, I am new to this site today and like all the others, hope you are well today. I am an american living in the u.k. since 1978. Diagnosed in 1994 with diabetes while in hospital for a hysterectomy. Diet-tablets-isulin were the stages I have been thru. Now Victoza + metformin+ Lantus. I have just started victoza And have suffered really bad side effects, vomitting, diarrhea, dizziness + heartburn. This has been and still is very debilitating, I have not been able to eat anything since last sunday. I feel as though I am suffering with chronic fatigue. My dr.s have told me to stay on 0.6 for a futher two weeks while takiing anti-sickness meds. At the same time my Dr.s have taken me off a med. that I have been on for eight years to then put me on something else, so I am going cold turkey from one to a build -up of another. Not good for the body at the best of times. Best regards Angel

stormz
stormz 2011-09-14 12:36:48 -0500 Report

First I'd like to welcome you to our commuitity here!! Every one is great!! I'm sorry your having such a hard time. I hope that you get better really soon. I will keep you in my prayers. Unlike you I am type 2. But if you have any questions or need a shoulder I am more than willing to help you as much as I can. As I am sure anyone else here will too. Keep the faith..remember to laugh and smile it does you good. Try and have a wonderful day. If you feel down give me a shout, I will try to help you out.

ccfromdc
ccfromdc 2010-09-09 21:48:32 -0500 Report

Hope you're feeling better. I agree with MAYS and "speak up" - don't try to second guess reactions to new or changed medications. Read the information sheet carefully, and if you have concerns consult with your pharmacist or physician.

Also, don't be afraid to ask your physician whether longer term, once your daily BG and your A1-C have stabilized, you might be able to achieve tight control with diet and exercise and kiss the meds goodbye. Many doctors are reluctant to discuss this, but you should insist.

ccfromdc
ccfromdc 2010-09-09 21:47:15 -0500 Report

Hope you're feeling better. I agree with MAYS - don't try to second guess reactions to new or changed medications. Read the information sheet carefully, and if you have concerns consult with your pharmacist or physician.

Also, don't be afraid to ask your physician whether longer term, once your daily BG and your A1-C have stabilized, you might be able to achieve tight control with diet and exercise and kiss the meds goodbye. Many doctors are reluctant to discuss this, but you should insist.

LauraS
LauraS 2010-09-09 11:52:17 -0500 Report

I've been on Victoza since May and have had no side effects at all. You probably just had the bug your kids had.

speak up
speak up 2010-09-08 15:34:22 -0500 Report

Sorry you are feeling bad, maybe you should check with your doctor or the drug store stopping any meds is not always a good idea, but then I am no doctor, I am only going by what I learned back in nursing school but that was over 30 years ago. What are the side effects on the drug, May5 has a link on that but your doctor and/or drug store can tell you them also! Hope you feel better soon and welcome Brandi!

Harlen
Harlen 2010-09-07 14:56:23 -0500 Report

Hello and welcome
What Mays sed is right on.
Hope your feeling better soon
Best wishes
Harlen

MAYS
MAYS 2010-09-06 21:50:29 -0500 Report

Welcome to the Diabetic Connect Family!

This information on Victoza, and it's side effects, may interest you:

http://www.drugs.com/victoza.html

Remember, always consult your doctor if you believe that you are either experiencing, or suffering from suspected side effects of any medication that you are taking, and also consult your doctor before starting, or stopping any prescribed medications.

~Mays~